MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM, 230V, 50HZ

VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM, 230V, 50HZ
Model Number SYS-4230-K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012); Respiratory Failure (2484)
Type of Reportable Event Serious Injury
Event or Problem Description
Journal article: diagnostic yield and safety of biopsy guided by electromagnetic navigation bronchoscopy for high-risk pulmonary nodules.Publication date: february 24, 2021.Background: electromagnetic navigation bronchoscopy (enb) is a useful method to obtain tissue for peripheral lung nodules.We aimed to understand the diagnostic yield and safety profile in high-risk pulmonary nodules that cannot be accessed by percutaneous transthoracic needle biopsy.Based on the article, there were seven (7) adverse events documented: -there were four (4) patients that exhibited moderate bleeding that required cold saline and topical epinephrine.One (1) of the four (1) patients experienced respiratory failure that required intubation due to obstruction of the bronchus by a blood clot.-there were three (3) patients that developed a pneumothorax.One (1) of the three (3) patients required a chest tube insertion.There was no allegation or information to suggest there was an associated malfunction of a veran device.
 
Additional Manufacturer Narrative
B3: date of event - procedures were performed between october 2018 and may 2020.Pneumothorax and bleeding are known risks of the device and the associated procedure(s).Refer to the journal article attached to this submission.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM, 230V, 50HZ
Common Device Name
NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17279610
Report Number3007222345-2023-00077
Device Sequence Number11632981
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-4230-K
Device Catalogue NumberSYS-4230-K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown